Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Albany, NY

May 29, 2012Fulton County, Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 12:21 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 12:21 PM EDT (16:21 UTC)
Expired
May 29, 2012, 1:15 PM EDT
In force
54 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY

The radar

The Albany radar (KENX), 82 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 12:49 PM EDTHAIL 2.75Stratford, NY
May 29, 1:09 PM EDTHAIL 1.25Stratford, NYCONTINUED FOR 20 MINUTES
May 29, 1:12 PM EDTHAIL 1.25Caroga Lake, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WUUS51 KALY 291621
SVRALY
NYC035-041-043-291715-
/O.NEW.KALY.SV.W.0011.120529T1621Z-120529T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN FULTON COUNTY IN EASTERN NEW YORK...
  EAST CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 115 PM EDT

* AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DOLGEVILLE...OR 9 MILES
  NORTHEAST OF LITTLE FALLS...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   STRATFORD BY 1230 PM EDT...
   CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 1250 PM EDT...
   SACANDAGA CAMPGROUND BY 115 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4344 7419 4318 7414 4305 7482 4322 7490
TIME...MOT...LOC 1621Z 251DEG 20KT 4316 7474

$$
SNYDER/KOLECI
1 follow-up statement
898 
WWUS51 KALY 291652
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1252 PM EDT TUE MAY 29 2012

NYC035-041-043-291715-
/O.CON.KALY.SV.W.0011.000000T0000Z-120529T1715Z/
HAMILTON NY-FULTON NY-HERKIMER NY-
1252 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR EAST CENTRAL HERKIMER...NORTHERN FULTON AND SOUTHEASTERN HAMILTON
COUNTIES...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ARIETTA...OR 15 MILES NORTHWEST OF GLOVERSVILLE...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF SHAKER PLACE BY 1255 PM EDT...
  PETERS CORNERS...6 MILES NORTH OF BOWLERS CORNERS AND 6 MILES NORTH
  OF BLEECKER CENTER BY 105 PM EDT...
  PINNACLE AND LINDSLEY CORNERS BY 110 PM EDT...
  UPPER BENSON...BENSON...TOMANTOWN AND 6 MILES SOUTHWEST OF HOPE BY
  115 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4344 7419 4318 7414 4305 7482 4322 7490
TIME...MOT...LOC 1651Z 251DEG 20KT 4321 7452

$$
SNYDER/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:08 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 29, 10:08 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1008 AM EDT TUE MAY 29 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT
MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH
AND EAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD
SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141
M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11.

SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH
APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET
DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US
FROM THE WORST CASE SCENARIO.

MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS
OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+
KNOTS.

TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM.
TEMPS ALREADY INTO THE 80S.

17UTC SOUNDING AUTHORIZED.

HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH
ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA
16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS
MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD
POOLS WITH INITIAL CONVECTION SPREADS EAST.

WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN
ANTICIPATION OF WATCH.

GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX
TEMPS ELEVATED BASED ON NEW GUID AND SUN.

PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO
TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER
TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE
FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS
REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70
THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5
TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL
EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER
JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A
CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH
DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE
ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ
HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS
EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH
LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED
WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL
AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. WHILE THESE STORMS ARE NOT EXPECTED TO
BE SEVERE SOME SMALL HAIL IS POSSIBLE ESPECIALLY WITH WBZ HEIGHTS
FALLING TO 5-9 KFT BY WEDNESDAY EVENING. EXPECT HIGHS ON WEDNESDAY
IN THE MID 70S TO MID 80S. MAINLY DRY WEATHER IS EXPECTED LATER
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
GRADUALLY BUILDING FROM THE GREAT LAKES INTO THE NORTHEAST. EXPECT
LOWS WEDNESDAY NIGHT IN THE MID 40S TO MID 50S...HIGHS ON THURSDAY
IN THE MID 60S TO MID 70S AND LOWS THURSDAY NIGHT VERY COOL IN THE
UPPER 30S TO MID 40S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
USED 50/50 BLEND OF 18Z/28 HPC GUIDANCE AND 00Z/29 GMOS...WITH SOME
MINOR MODIFICATIONS.

FRI-SAT NT...00Z/29 DETERMINISTIC MODELS CONTINUE TO INDICATE AN
ANOMALOUSLY DEEP LOW PRESSURE SYSTEM TRACKING INTO THE GREAT LAKES
REGION...WITH SOME HINT OF A WEAK SECONDARY LOW POSSIBLY DEVELOPING
ALONG THE NORTHERN MID ATLANTIC COAST. THIS SHOULD BRING A
POTENTIALLY WIDESPREAD...SOAKING RAIN TO THE REGION...WITH THE BEST
CHANCE APPEARING TO BE FRI NT INTO AT LEAST EARLY SAT. THE MODELS
HAVE TRENDED A BIT SLOWER WITH THE ONSET OF PRECIP...SO HAVE KEPT
FRI MORNING DRY AS DEPARTING HIGH PRESSURE SLOWLY LOOSES ITS
INFLUENCE ON THE REGION...WITH A GRADUAL APPROACH OF SHOWERS FROM W
TO E DURING THE AFTERNOON/EVENING HOURS. THERE IS SOME POSSIBILITY
THAT THE STEADIEST RAIN TAPERS OFF LATE SAT OR SAT EVE...BUT GIVEN
LOW CONFIDENCE IN SUCH TIMING FEATURES AT THIS POINT...WILL USE
GENERIC HIGH CHC POPS...GRADUALLY DECREASING SAT NT. WITH THE SLOWER
ONSET OF PRECIP FRI...EXPECT SEASONABLY WARM TEMPS...REACHING 70-75
IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. FOR FRI AND SAT
NT...EXPECT MINS TO FALL INTO THE LOWER/MID 50S IN VALLEYS...AND 40S
ACROSS THE WESTERN ADIRONDACKS AND HIGHER ELEVATIONS OF THE
CATSKILLS AND WESTERN NEW ENGLAND. FOR SAT...ASSUMING CLOUDS AND
RAIN...EXPECT MAX TEMPS TO ONLY REACH 65-70 IN VALLEYS...AND 50S TO
LOWER 60S ACROSS THE ADIRONDACKS.

SUN-MON...UPPER LEVEL TROUGH SHOULD CONTINUE TO INFLUENCE THE REGION
SUNDAY...WITH SLIGHT CHC TO LOW CHC POPS...HIGHEST ACROSS HIGHER
ELEVATIONS. SOME BREAKS IN THE CLOUDS MAY STILL OCCUR SUNDAY...ESP
IN VALLEY REGIONS. MODELS DIVERGE ON HOW QUICKLY UPPER LEVEL TROUGH
DEPARTS REGION FOR SUN NT AND MONDAY. FOR NOW...WILL SIDE TOWARDS A
MORE OPTIMISTIC...PROGRESSIVE SYSTEM...KEEPING MONDAY DRY. AS FOR
TEMPS...EXPECT LOWER/MID 70S IN VALLEYS BOTH SUN AND MON.
HOWEVER...HIGHER ELEVATIONS SHOULD REMAIN MUCH COOLER ON SUNDAY DUE
TO MORE PERSISTENT CLOUDS AND A POTENTIALLY STEEPER LAPSE RATE WITH
UPPER LEVEL COLD POOL CROSSING REGION...WITH MAXES ONLY REACHING
60-65. ON MON...EXPECT HIGHER TERRAIN TO REACH 65-70. OVERNIGHT MINS
SUN NT/MON AM SHOULD FALL INTO THE LOWER/MID 50S IN VALLEYS...WITH
40S ACROSS HIGHER ELEVATIONS.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE TODAY. A COLD FRONT
WILL SLOWLY APPROACH FROM THE WEST LATER TODAY...AND MOVE ACROSS THE
TAF SITES TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
PRECEDE AND ACCOMPANY THIS FRONT...WITH THE BEST CHANCE OCCURRING
LATE THIS AFTERNOON THROUGH EARLY TONIGHT.

ANY FOG/LOW CLOUDS SHOULD LIFT...WITH VFR CONDITIONS DEVELOPING.
SHOWERS AND THUNDERSTORMS WILL DEVELOP...AT FIRST REMAINING ISOLATED
TO SCATTERED IN AREAL COVERAGE AFTER 14Z...THEN BECOMING MORE
NUMEROUS AFTER 20Z. MVFR TO IFR CONDITIONS MAY OCCUR WITHIN HEAVIER
SHOWERS/TSTMS. THE SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THIS
EVENING...ALTHOUGH THE THREAT FOR THUNDER MAY DECREASE AFTER
03Z/WED. EXPECT MVFR VSBYS/CIGS TO PERSIST THROUGH 06Z. AREAS OF
MVFR/IFR CIGS/VSBYS WILL BE POSSIBLE AFTER 06Z...ESP AT KGFL AND
KPSF.

WINDS WILL BECOME S TO SW WINDS AND WILL INCREASE TO 8-12 KT AFTER
13Z/TUE...WITH SOME GUSTS OF 15-20 KT POSSIBLE...ESP AT KALB. WINDS
WILL SHIFT INTO THE SW TO W AFTER 03Z/WED...AT GENERALLY LESS THAN 8
KT.

WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND
NEAR ANY TSTMS.

WED...MVFR/IFR IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA.
THU...VFR...NO SIG WX.
FRI...VFR. SLIGHT CHC SHOWERS IN AFTERNOON.
SAT...SUB-VFR. CIG. GOOD CHANCE SHOWERS OR RAIN.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT
MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH
AND EAST.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY
AFTERNOON AND WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.

INCREASING LEVELS OF HUMIDITY ARE EXPECTED UNTIL THE PASSAGE OF
THE FIRST COLD FRONT LATE TUESDAY NIGHT OR WEDNESDAY MORNING. IN
ADDITION PWATS RISE TO BETWEEN 1.50 AND 1.75 INCHES WITH THE
POTENTIAL FOR SOME TRAINING CELLS AND SOME BACKBUILDING CELLS.
WHILE THE THREAT OF FLOODING IS NOT EXPECTED TO BE
WIDESPREAD...ISOLATED TO SCATTERED AREAS MAY HAVE CONDITIONS
SIMILAR TO THOSE WHICH OCCURRED SUNDAY EVENING ACROSS SOUTHEAST
PORTIONS OF THE FA WHERE SEVERAL INCHES OF RAIN FELL IN A SHORT
PERIOD OF TIME...IN THIS CASE IT WAS IN JUST OVER AN HOUR.
THEREFORE FLASH FLOODING WOULD BE THE MAJOR CONCERN...BUT DUE TO
THE EXPECTED ISOLATED TO SCATTERED NATURE OF OCCURRENCE DO NOT
PLAN ON ISSUING A WATCH AT THIS TIME AND WILL HIGHLIGHT IN THE
HAZARDOUS WEATHER OUTLOOK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/11
NEAR TERM...11/SNYDER
SHORT TERM...11
LONG TERM...KL
AVIATION...KL
FIRE WEATHER...IAA/11
HYDROLOGY...11
Hazardous weather outlook, May 29, 3:33 AM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
333 AM EDT TUE MAY 29 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
333 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO
TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL
ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 30 TO 40 MPH AND MAY FORM INTO
LINES AND BOWING SEGMENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY STARTING LATER THIS
MORNING. INDIVIDUAL COUNTIES WHERE THE ACTIVATION IS REQUESTED
WILL BE LISTED.

In the hours before

Special weather statement, May 29, 7:23 AM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
723 AM EDT TUE MAY 29 2012

NYZ032-033-291215-
HAMILTON NY-NORTHERN HERKIMER NY-
723 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
MCKEEVER...OR ABOUT 12 MILES SOUTH OF OLD FORGE...AND MOVING EAST AT
50 MPH.

THE THUNDERSTORM WILL BE NEAR...
SPECULATOR...MOFFITT BEACH CAMPGROUND...LAKE PLEASANT AND 8 MILES
SOUTH OF LEWEY LAKE CAMPGROUND BY 755 AM EDT

LAT...LON 4388 7428 4382 7421 4383 7416 4379 7404
      4373 7422 4346 7419 4344 7509 4376 7512
TIME...MOT...LOC 1123Z 270DEG 51KT 4354 7501
Local storm report, May 29, 7:35 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
735 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     TSTM WND DMG     LIMEKILN LAKE CAMPGROUN 43.72N  74.81W
05/29/2012                   HAMILTON           NY   FOREST SERVICE

            1 TREE DOWN ACROSS RD.

0612 AM     TSTM WND DMG     3 NNW LEWEY LAKE CAMPGR 43.69N  74.41W
05/29/2012                   HAMILTON           NY   DEPT OF HIGHWAYS

            1 TREE DOWN ON WIRES KNOCKING OUT POWER.

&&

EVENT NUMBER ALY1200019
EVENT NUMBER ALY1200020

11
Special weather statement, May 29, 7:42 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
742 AM EDT TUE MAY 29 2012

NYZ042-043-291215-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
742 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR HAGUE...OR ABOUT 12 MILES NORTH OF WHITEHALL...AND MOVING EAST
AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
PUTNAM STATION...PUTNAM AND WRIGHT BY 750 AM EDT

LAT...LON 4380 7337 4379 7335 4377 7334 4375 7336
      4372 7337 4369 7340 4364 7342 4363 7343
      4362 7357 4379 7361 4381 7338
TIME...MOT...LOC 1142Z 261DEG 30KT 4373 7346

FRUGIS
Special weather statement, May 29, 8:02 AM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
802 AM EDT TUE MAY 29 2012

NYZ042-043-291230-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
802 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 759 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CHESTERTOWN...OR ABOUT 7 MILES NORTH OF WARRENSBURG...AND MOVING EAST
AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 810 AM EDT
HULETTS LANDING AND 9 MILES SOUTH OF HAGUE BY 820 AM EDT
WHITEHALL BY 825 AM EDT

LAT...LON 4381 7337 4377 7334 4369 7340 4359 7342
      4358 7340 4363 7337 4363 7332 4353 7323
      4347 7387 4376 7393 4381 7345 4381 7338
TIME...MOT...LOC 1203Z 267DEG 37KT 4360 7375

FRUGIS
Special weather statement, May 29, 11:09 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1109 AM EDT TUE MAY 29 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291800-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1109 AM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

NUMEROUS THUNDERSTORMS...SOME WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EVENING OVER
EASTERN UPSTATE NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

A VERY UNSTABLE AIR MASS IS IN PLACE ACROSS THE REGION TODAY. AN
APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS TO DEVELOP
RAPIDLY AND BECOME SEVERE EARLY THIS AFTERNOON.

THESE STORMS ARE ANTICIPATED TO ORGANIZE OVER THE ADIRONDACKS
MIDDAY...THEN SPREAD SOUTH AND EAST ACROSS THE REGION DURING THE
AFTERNOON AND EVENING HOURS.

IF YOUR OUTDOORS KEEP AN EYE TO THE SKY...AND BE ALERT FOR SEVERE
WEATHER WATCHES AND WARNINGS LATER TODAY.

SNYDER
Special weather statement, May 29, 12:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1211 PM EDT TUE MAY 29 2012

NYZ038-039-082-291645-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
1211 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
MIDDLEVILLE...OR ABOUT 6 MILES NORTH OF LITTLE FALLS...AND MOVING
EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
DOLGEVILLE BY 1220 PM EDT
STRATFORD BY 1235 PM EDT
7 MILES WEST OF CAROGA LAKE AND 8 MILES NORTHWEST OF CAROGA LAKE
PUBLIC CAMPGROUND BY 1245 PM EDT

LAT...LON 4326 7466 4320 7445 4308 7446 4303 7495
      4321 7500
TIME...MOT...LOC 1610Z 259DEG 19KT 4314 7486

SNYDER/KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 8:28 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer47 min
May 28, 9:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 10:15 PM EDTSpecial Weather StatementALYFulton60 min
May 29, 3:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 4:06 AM EDTSpecial Weather StatementALYHerkimer39 min
May 29, 4:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 5:04 AM EDTSevere Thunderstorm WarningALYHamilton26 min
May 29, 5:30 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer60 min
May 29, 6:52 AM EDTSpecial Weather StatementALYHamilton, Herkimer38 min
May 29, 7:07 AM EDTSpecial Weather StatementALYWarren38 min
May 29, 7:23 AM EDTSpecial Weather StatementALYHamilton, Herkimer52 min
May 29, 7:42 AM EDTSpecial Weather StatementALYWarren33 min
May 29, 8:02 AM EDTSpecial Weather StatementALYWarren28 min
May 29, 12:11 PM EDTSpecial Weather StatementALYFulton34 min
May 29, 1:12 PM EDTSevere Thunderstorm WarningALYHamilton44 min
May 29, 1:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren59 min
May 29, 1:18 PM EDTSevere Thunderstorm WarningALYWarren, Washington57 min
May 29, 1:38 PM EDTSpecial Weather StatementALYHamilton, Herkimer37 min
May 29, 1:43 PM EDTTornado WarningALYWarren, Washington27 min
May 29, 1:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 29, 1:47 PM EDTSpecial Weather StatementALYRensselaer43 min
May 29, 2:03 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer57 min
May 29, 2:16 PM EDTTornado WarningALYFulton, Hamilton29 min
May 29, 2:27 PM EDTSevere Thunderstorm WarningALYHerkimer42 min
May 29, 2:33 PM EDTSpecial Weather StatementALYRensselaer42 min
May 29, 2:37 PM EDTSpecial Weather StatementALYWashington23 min
May 29, 2:40 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington50 min
May 29, 2:44 PM EDTSpecial Weather StatementALYUlster61 min
May 29, 2:50 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer55 min
May 29, 3:00 PM EDTSevere Thunderstorm WarningALYHamilton, Warren60 min
May 29, 3:17 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer58 min
May 29, 3:25 PM EDTTornado WarningALYFulton, Hamilton, Herkimer35 min
May 29, 3:42 PM EDTSpecial Weather StatementALYUlster63 min
May 29, 3:46 PM EDTSevere Thunderstorm WarningALYGreene, Ulster32 min
May 29, 3:59 PM EDTSevere Thunderstorm WarningALYWarren, Washington61 min
May 29, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren57 min
May 29, 4:20 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga55 min
May 29, 4:24 PM EDTSpecial Weather StatementALYColumbia66 min
May 29, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia62 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie42 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington43 min
May 29, 4:50 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington55 min
May 29, 4:56 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more2 hr
May 29, 5:09 PM EDTSevere Thunderstorm WarningALYWashington51 min
May 29, 5:15 PM EDTSpecial Weather StatementALYDutchess30 min
May 29, 5:16 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga119 min
May 29, 5:17 PM EDTSevere Thunderstorm WarningALYWashington28 min
May 29, 5:34 PM EDTSpecial Weather StatementALYRensselaer41 min
May 29, 5:36 PM EDTSpecial Weather StatementALYGreene, Ulster24 min
May 29, 5:44 PM EDTSevere Thunderstorm WarningALYColumbia61 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
May 29, 5:53 PM EDTSpecial Weather StatementALYUlster37 min
May 29, 6:07 PM EDTSpecial Weather StatementALYGreene, Ulster23 min
May 29, 6:16 PM EDTSpecial Weather StatementALYDutchess44 min
May 29, 6:29 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess61 min
May 29, 6:39 PM EDTSpecial Weather StatementALYColumbia, Dutchess36 min
May 29, 7:06 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess54 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.